Can Motrin Cause Diaper Rash?

  • By: Gian
  • Date: March 18, 2022
  • Time to read: 4 min.

It can be challenging to keep your baby’s skin healthy and free from diaper rash. While there are many possible causes of diaper rash, one potential culprit is Motrin, a medication used for mild pains and fever. In this blog post, we will explore whether or not Motrin can cause diaper rash and what you can do to prevent it. We hope this information helps you keep your baby’s skin healthy and happy!

What is Motrin and what is it used for?

Motrin is an over-the-counter nonsteroidal anti-inflammatory medicine (NSAID) that contains ibuprofen which is a pain reliever and fever reducer. These types of drugs also help relieve minor pains and aches by prohibiting prostaglandin production. Prostaglandin is a substance produced as our body’s response to an injury that causes pain and leads to inflammation.

Ibuprofen is used to relieve pain caused by a variety of illnesses, including headaches, tooth discomfort, cold symptoms, menstrual cramps, muscle pains, and arthritis. It is also used to treat fevers and minor aches and pains caused by the common cold or flu.

It is a nonsteroidal anti-inflammatory medication. These drugs work by inhibiting the development of certain natural compounds in your body that promote inflammation. This impact aids in the reduction of edema, discomfort, and fever.

This type is designed for youngsters. Unless otherwise ordered by a doctor, do not give this drug to a kid under the age of six months.

Even if you’ve used the product before, read the ingredients on the label. The ingredients could have been altered by the manufacturer. Furthermore, items with similar names may include different components intended for different uses. Using the incorrect product could do you injury.

Note that Motrin is available in Adult, Children and Infant formulations. It is also available in higher strengths with a prescription from a medical professional.

Is Motrin safe for babies?

Infants’ Motrin may not be suitable for all babies. Before administering it to your child, inform their pediatrician about any medical issues or allergies they may have. Motrin may not be safe for children who have health problems including allergies to ibuprofen, anemia, kidney disease, and dehydration.

Before using this medication, read and follow all of the directions on the product package or prescription. If you have any concerns, consult your doctor or pharmacist.

Take this medication orally as advised by your pediatrician or on the package label, usually every 6 to 8 hours as needed. Before each dose, thoroughly shake the bottle. Use the accompanying dropper/syringe to carefully measure the dose. You should not use a regular spoon since you may not get the correct prescription dose. Take this drug with food or milk if you have stomach distress while taking it.

The dosage is determined by your baby’s medical condition as well as her reaction to treatment. Take this drug at the lowest effective dose for the shortest time possible to reduce the risk of stomach bleeding and other adverse symptoms of medications. Do not raise the dose or take the medication more frequently than prescribed by your child’s doctor or what’s indicated on the package label.

This medicine also causes a few drug interactions. So it is better to talk to a doctor for medical care advice.

What are the possible side effects of Infant’s Motrin?

Contact your doctor or pharmacist if any of these side effects persist or worsen:

  • vomiting
  • headache
  • stomach ache
  • high blood pressure
  • nausea
  • diarrhea or loose bowel movement
  • drowsiness
  • dizziness
  • abdominal pain
  • trouble breathing
  • blurred vision
  • high fever
  • any type of rash and or blisters

Can Motrin cause diaper rashes?

It is possible for Motrin to cause diaper rash. One of the side effects of Motrin is rash and this might be due to an allergic reaction to one or more ingredients of the drug.

If your child develops a diaper rash or any form of rash-like symptoms such as bright red skin or pink rashes after taking Motrin, don’t give your child the medication until you talk to your doctor about it. And if the skin rashes come with fever, seek medical attention immediately.

Your pediatrician will diagnose the cause of the rashes of your child and will give medical care advice and treatment based on their diagnosis.

One of the side effects of Motrin is diarrhea. This means if your baby reacts to this drug and has diarrhea, rashes might occur. Exposure to stool and urine can lead to skin irritation and rashes. A diaper rash of a child usually appears on the skin covered by a diaper. But rashes could also develop on nearby creases and folds.

You can also add two tablespoons of baking soda to a tub of warm water and let your baby’s skin rashes soak for about 10 minutes. The bright red skin rash of your child should gradually disappear.

Apply barrier cream at every diaper change. It is good rashes treatment and also prevents further skin irritation of your child.

Change diapers as often as you can. Also, keep the area with the skin rash dry and clean at all times.

Takeaway

While it is possible for Motrin to cause diaper rash, this is not always the case. If your child develops a skin rash or blisters after taking Motrin especially if it is accompanied by fever, be sure to seek medical advice from healthcare professionals about it to determine whether or not the medicine is responsible. Until then, it’s best to avoid giving your child Motrin if he or she has a skin rash.